Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 97, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 7, 2005, 6:30 PM EDT for Orangeburg County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 6:30 PM EDT (22:30 UTC)
- Expired
- Jun 7, 2005, 7:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Orangeburg County, SC
The radar
The Columbia radar (KCAE), 90 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 072230 SVRCAE SCC075-072300- /O.NEW.KCAE.SV.W.0097.050607T2230Z-050607T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 630 PM EDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 700 PM EDT * AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED WEST OF HOLLY HILL...OR ABOUT 13 MILES NORTHEAST OF SAINT GEORGE. THIS STORM WAS NEARLY STATIONARY. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... HOLLY HILL... REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE, AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3336 8058 3330 8042 3335 8033 3341 8039 $$ AWP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 4:11 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 7, 4:11 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 411 PM EDT TUE JUN 7 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... UPPER LEVEL TROUGH AXIS ACROSS FORECAST AREA. PULSE STORMS FAIRLY WIDESPREAD ACROSS THE CWA ATTM. WILL GRADUALLY DIMINISH OVERNIGHT. MODELS ARE PERSISTENT WITH KEEPING SFC RIDGE ACROSS THE AREA WITH PLENTY OF MOISTURE AND DIURNAL CONVECTION. UPPER VORT MAX IS SLOW TO MOVE OUT SO POPS GUIDANCE IS IN THE HIGH CHANCE RANGE. WILL KEEP 50 POPS FOR AFTERNOON AND EVENING CONVECTION THROUGH THE SHORT TERM. TEMPS LOOK ON TRACK...NO CHANGES MADE. && .LONG TERM (FRIDAY THROUGH TUESDAY)... PATTERN CONTINUES TO REMAIN SUMMER LIKE WITH DEEP MOISTURE FLOW FROM THE GULF AND THE ATLANTIC. SFC HIGH WILL REMAIN NEARLY STATIONARY ACROSS THE AREA WITH DIURNAL CONVECTION CONTINUING IN THE AFTERNOON AND EVENING THROUGH THE LONG TERM PERIOD. WILL ONLY PUT IN SLIGHT CHANCE ACROSS THE REGION. TEMPERATURES WILL REMAIN NEAR NORMAL WITH HUMID CONDITIONS CONTINUING. && .AVIATION... ATLANTIC RIDGE CONTINUES TO HOLD WITH WESTERN EDGE PUMPING MOIST AND UNSTABLE AIR INTO THE FORECAST AREA. FOLLOWING END OF WIDELY SCATTERED CONVECTION THIS EVENING VFR SHOULD HOLD UNTIL AFTER MIDNIGHT. EXPECT CONSIDERBLE STRATUS/FOG AFTER 05Z CAUSING GENERAL IFR CONDITIONS WITH LOCAL LIFR FM 10-14Z. BY 14Z CONDITIONS SHOULD IMPROVE TO 20-40 SCT/BKN WITH GENERALLY LIGHT ESE WINDS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 17/17/24
Hazardous weather outlook, Jun 7, 3:53 AM EDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 353 AM EDT TUE JUN 7 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 080800- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 353 AM EDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE... HIGH PRESSURE OFF THE SOUTHEAST ATLANTIC COAST WILL CONTINUE TO PUMP WARM MOIST AND UNSTABLE AIR INTO THE AREA TODAY AND TONIGHT. IN ADDITION...AN UPPER LEVEL DISTURBANCE OVER THE LOWER MISSISSIPPI RIVER VALLEY WILL MOVE A LITTLE CLOSER TO OUR AREA TODAY. AS A RESULT...SCATTERED STRONG THUNDERSTORMS MAY DEVELOP ACROSS THE FORECAST AREA TODAY AND THIS EVENING. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 7, 2:51 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
251 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG TRENTON 33.74N 81.84W
06/07/2005 EDGEFIELD SC LAW ENFORCEMENT
LARGE TREE LIMBS DOWN ON WOODYARD RD. REPORTED BY THE
COUNTY SHERIFF.
&&
WELLSLocal storm report, Jun 7, 2:57 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
257 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL BATESBURG 33.91N 81.55W
06/07/2005 0.75 INCH SALUDA SC AMATEUR RADIO
HAM RADIO OPERATOR REPORTED PENNY SIZED HAIL IN DOWNTOWN
BAGESBURG.
&&
WELLSLocal storm report, Jun 7, 3:00 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE COLUMBIA SC
300 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL BATESBURG 33.91N 81.55W
06/07/2005 0.75 INCH SALUDA SC AMATEUR RADIO
HAM RADIO OPERATOR REPORTED PENNY SIZED HAIL IN DOWNTOWN
BATESBURG.
&&
WELLSSpecial weather statement, Jun 7, 3:05 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 305 PM EDT TUE JUN 7 2005 SCZ022-071930- KERSHAW- 305 PM EDT TUE JUN 7 2005 ...STRONG THUNDERSTORMS WILL IMPACT KERSHAW COUNTY THROUGH 330 PM EDT... AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NORTHEAST RURAL KERSHAW COUNTY...STATIONARY. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. JDB
Special weather statement, Jun 7, 3:20 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 320 PM EDT TUE JUN 7 2005 SCZ030-071945- AIKEN- 320 PM EDT TUE JUN 7 2005 ...STRONG THUNDERSTORMS WILL IMPACT AIKEN COUNTY THROUGH 345 PM EDT... AT 320 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF AIKEN... STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND GLOVERVILLE AND AIKEN THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH LOCALLY HEAVY RAIN..
Local storm report, Jun 7, 3:48 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
348 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 1 N WINNSBORO 34.39N 81.09W
06/07/2005 FAIRFIELD SC LAW ENFORCEMENT
FAIRFIELD COUNTY SHERIFF REPORTS LARGE TREE DOWN ON US
321 NORTH OF WINNSBORO.
&&
WELLSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:55 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 35 min |
| Jun 7, 2:04 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield | 41 min |
| Jun 7, 2:38 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 37 min |
| Jun 7, 2:48 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 42 min |
| Jun 7, 3:17 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 43 min |
| Jun 7, 3:20 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Richland | 25 min |
| Jun 7, 4:05 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 25 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.